MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035433080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system, there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the device revealed that the delivery wire was kinked, likely due to handling of the device during use.Additionally, the main coil was kinked and broken.During functional testing, the device was flushed and advanced in a demonstration sl-10 catheter, the resistance was felt.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.In the case of this complaint, it is most likely that anatomical or procedural factors resulted to friction during advancement/retraction of the coil and causing the coil to be kinked and then break during manipulation.The event appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.Therefore, an assignable cause of procedural factor has been assigned to this investigation.
 
Event or Problem Description
Analysis of the returned device found that the main coil was broken/fractured during use.There was no clinical consequence to the patient as a result.

Brand Name
TARGET HELICAL ULTRA 3MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10659847
Report Number3008881809-2020-00295
Device Sequence Number3168573
Product Code HCG
UDI-Device Identifier04546540676085
UDI-Public04546540676085
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2022
Device Model NumberM0035433080
Device Catalogue NumberM0035433080
Device Lot Number21522894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2020
Initial Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR